# SDR CA020801015

- Difficulty date: July 31, 2002
- Submitted: August 16, 2002
- Operation: General aviation
- Make and model: Cessna TR182
- Aircraft time: 3,632 hours
- Engine: Lyc O540L3C5
- Propeller: Mcauly B2D34C219
- System (JASC): 2435 · Starter-Generator
- Part: Armature
- Condition: Separated
- Location: Starter Motor
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED START ATTEMPT FAILED DUE TO EXCESSIVE ELECTRICAL DRAW AND STARTER MOTOR DID NOT TURN.  STARTER REMOVED TO INSPECT AND FOUND COMMUTATOR COMPLETELY DISINTEGRATED ALONG WITH THE BRUSH BLOCKS AND HOLDER ASSY.  THE CONNECTING WIRES TO THE ARMATURE WERE FOUND SEVERELY STRESSED AND BROKEN WITH THE APPEARANCE THAT THE STARTER HAD EXPERIENCED EXCESSIVE ROTATIONAL SPEED.  ADVISED THAT PREVIOUS PILOT HAD INDICATED A PROBLEM WITH THE BENDIX DRIVE FAILING TO DISENGAGE PROPERLY ON THE PREVIOUS START.
